What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 10, 12:51 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 10, 12:51 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
151 PM EDT Tue Aug 10 2021
.PREV DISCUSSION... /Issued 1154 AM EDT Tue Aug 10 2021/
UPDATE...
Current forecast is on track...latest satellite loop showing some
scattered cumulus clouds beginning to develop. As temperatures
warm to the convective temperature, expect scattered showers and
thunderstorms to develop throughout the afternoon and continue
into the evening. No major changes planned at this time, have just
made minor tweaks to hourly temperatures and dewpoints.
PREV DISCUSSION... /Issued 750 AM EDT Tue Aug 10 2021/
SHORT TERM /Today through Wednesday/...
As the short term period begins, the upper level flow is weak and
disorganized over much of the southeastern CONUS. At the surface,
high pressure over the western Atlantic is promoting weak southerly
low level flow and steady advection of moisture from the Gulf of
Mexico into our area. Dewpoints will increase into the low to mid
70s and precipitable water values will begin to approach 2 inches as
a result. Meanwhile, surface low pressure is building southward
along the Appalachians, along with a lee side trough. The
combination of the increasing atmospheric moisture and the lee
trough will lead to higher PoPs across north and central Georgia
compared to the previous couple of days. Hi-res guidance continues
to indicate scattered, diurnally driven convection peaking in
coverage in the mid to late afternoon hours. High-end chance PoPs
are thus forecast across much of the area by mid afternoon, with the
highest chances across northeast Georgia.
SBCAPE values are expected to be between 2500-3500 J/kg this
afternoon, but there will be little in the way of shear and mid-
level lapse rates will be marginal. While widespread severe weather
is not expected, as is typical of summer pulse convection, there is
a chance that isolated storms could become strong to severe. Gusty
winds, locally heavy rainfall, and frequent lightning will be
possible with any stronger storms that develop. The same setup at
the surface and upper levels will remain in place across the region
on Sunday, leading to little variation in the forecast and another
day of scattered afternoon thunderstorms across north and central
Georgia.
High temperatures through the short term are expected to be near to
just above climatological normals, reaching into the upper 80s to
low 90s in north Georgia and the mid 90s in central Georgia each
afternoon. With dewpoint values also in the low to mid 70s through
the short term period, it is possible to see heat index values
increasing into the 100-104 range in central and portions of north
Georgia this afternoon and Wednesday afternoon. While heat indices
are currently forecast to remain below heat advisory criteria, this
will need to be monitored as minor changes to temperatures and
dewpoints could lead to criteria being met in some areas.
King
LONG TERM /Wednesday Night through Monday/...
Fairly routine summertime forecast through the upcoming weekend as
Georgia remains under weak, relatively featureless upper-level flow
pattern. Western Atlantic surface ridge retreats offshore with weak
surface trough settling into the region. Result is scattered to
widespread, diurnally oriented, convection and near normal
temperatures. Potential big changes for early next week as medium-
range models coming into better agreement, and better run-to-run
consistency, with a potential tropical system. Model consensus
narrowing in on a tropical low in the eastern Gulf of Mexico/west
coast of Florida area by early Monday, however there continues to be
noticeable differences in the strength/timing of the system. Still a
long ways off in the forecast, but we will need to watch upcoming
trends for potential impacts across central and north Georgia.
20
&&
.AVIATION...
18Z Update...
Expect VFR conditions outside of convection developing around the
TAF sites. Have TEMPOs covering the convective coverage through
00Z. Winds will continue to be light - mainly southwest to west at
5 kts or less although could see variable winds 10-15kt with
gusts to 20-25kts with thunderstorms.
//ATL Confidence...18Z Update...
Medium to high confidence all elements.
Atwell
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 93 72 92 73 / 40 30 60 20
Atlanta 91 74 92 73 / 50 30 60 20
Blairsville 86 67 86 67 / 50 40 60 20
Cartersville 93 73 92 72 / 40 30 50 20
Columbus 93 74 93 73 / 50 30 60 20
Gainesville 91 72 91 72 / 40 30 60 20
Macon 94 72 94 73 / 50 30 60 20
Rome 94 73 93 73 / 40 20 50 20
Peachtree City 93 72 92 72 / 50 30 60 20
Vidalia 94 74 93 73 / 40 20 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Atwell
LONG TERM....20
AVIATION...Atwell
Hazardous weather outlook, Aug 10, 5:00 AM EST, 8 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
600 AM EDT Tue Aug 10 2021
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
600 AM EDT Tue Aug 10 2021
This Hazardous Weather Outlook is for portions of North and Central
Georgia.
.DAY ONE...Today and Tonight...
Scattered thunderstorms are expected, mainly this afternoon and
evening. The primary hazard from any thunderstorms will be occasional
cloud-to-ground lighting, gusty winds and brief heavy rainfall.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Scattered to numerous thunderstorms will be possible each day
Wednesday through Monday, most numerous during the afternoons and
evenings. The primary hazards with any thunderstorm will be heavy
rain, gusty winds and lightning. Although no widespread severe
weather is expected at this time, an isolated severe storm cannot be
ruled out with damaging winds as the main threat.
Although much uncertainty remains, there is a possibility that a
tropical low will impact the southeastern U.S., including portions of
central and north Georgia, early next week. Please continue to
monitor the forecast for further developments.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 10, 12:42 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Tue Aug 10 2021
GAZ091>093-104-101815-
Macon GA-Schley GA-Sumter GA-Marion GA-
142 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MACON,
SOUTHEASTERN MARION, SCHLEY AND NORTHERN SUMTER COUNTIES THROUGH 215
PM EDT...
At 141 PM EDT...a strong thunderstorm was over Walls Crossing, or
near Ellaville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellaville, Ideal, Andersonville, Putnam, Andersonville National
Historic, Murrays Crossroads, Bumphead, Fountainville, La Crosse and
Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3219 8443 3235 8443 3236 8435 3237 8430
3237 8425 3239 8425 3242 8414 3227 8412
3219 8412 3217 8418
TIME...MOT...LOC 1741Z 330DEG 2KT 3227 8434
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 12:58 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT Tue Aug 10 2021
GAZ093-105-101830-
Macon GA-Dooly GA-
158 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL MACON AND
NORTHWESTERN DOOLY COUNTIES THROUGH 230 PM EDT...
At 157 PM EDT...a strong thunderstorm was near Montezuma, or near
Oglethorpe. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Oglethorpe, Montezuma, Dooling, Whitewater State Park, Clearview,
Winchester and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3222 8412 3228 8412 3236 8413 3241 8402
3244 8390 3232 8385 3229 8385 3221 8395
TIME...MOT...LOC 1757Z 330DEG 2KT 3232 8398
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 1:11 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
211 PM EDT Tue Aug 10 2021
GAZ069-079>081-101845-
Taylor GA-Upson GA-Crawford GA-Talbot GA-
211 PM EDT Tue Aug 10 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN UPSON,
NORTHWESTERN CRAWFORD, EASTERN TALBOT AND NORTHERN TAYLOR COUNTIES
THROUGH 245 PM EDT...
At 211 PM EDT...a line of strong thunderstorms was extending from
near Roberta to Prattsburg...and moving south at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Roberta, Knoxville, Salem, Prattsburg, Horns, Big Lazer Creek Wma,
Carsonville, Wesley Church, Musella and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3264 8395 3260 8442 3280 8445 3285 8403
TIME...MOT...LOC 1811Z 347DEG 8KT 3274 8407 3273 8435
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 1:23 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
223 PM EDT Tue Aug 10 2021
GAZ066-078-101900-
Harris GA-Troup GA-
223 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN TROUP
AND NORTHWESTERN HARRIS COUNTIES THROUGH 300 PM EDT...
At 222 PM EDT...a strong thunderstorm was near River View, or near
Valley. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
West Point, Whitesville-Pine Lake, Jones Crossroads and Mountain
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3285 8496 3270 8502 3275 8514 3276 8514
3278 8512 3279 8515 3281 8517 3283 8517
3285 8515 3286 8519 3291 8519
TIME...MOT...LOC 1822Z 300DEG 3KT 3283 8512
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 1:41 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Tue Aug 10 2021
GAZ093>095-101915-
Macon GA-Peach GA-Houston GA-
241 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MACON,
PEACH AND WEST CENTRAL HOUSTON COUNTIES THROUGH 315 PM EDT...
At 241 PM EDT...a strong thunderstorm was over Miami Valley, or near
Fort Valley. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Fort Valley, Marshallville, Saint Louis, Powerville, Moss Oak,
Meadowdale, Miami Valley and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3245 8398 3262 8388 3263 8386 3260 8374
3253 8371 3240 8376
TIME...MOT...LOC 1841Z 189DEG 1KT 3256 8383
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 1:45 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT Tue Aug 10 2021
GAZ078-089-101915-
Harris GA-Muscogee GA-
245 PM EDT Tue Aug 10 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MUSCOGEE AND
SOUTHEASTERN HARRIS COUNTIES THROUGH 315 PM EDT...
At 244 PM EDT...a line of strong thunderstorms was along a line
extending from Ellerslie to near Columbus Metropolitan Airport. These
storms were nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Columbus, Bibb City, Ellerslie, Saint Marys Hills, Edgewood, Flat
Rock, Highland Park, Laurel Hills, Green Island Hills, Vista Terrace,
Cataula, Columbus Metropolitan Airport, Rose Hill, Midland, Kenwood,
Avondale and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3262 8500 3270 8486 3266 8473 3248 8475
3244 8497 3245 8500 3252 8501
TIME...MOT...LOC 1844Z 264DEG 1KT 3264 8482 3254 8493
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970599, 970600, 970601, 970602, 970603, 970604, 970605, 970606, 970598, 970607, 970608, 970609, 970610, 970611.